# SDR UHLA2010111400205

- Difficulty date: November 14, 2010
- Submitted: November 16, 2010
- Operation: Air carrier
- Aircraft: N204JQ
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000243
- Aircraft time: 5,123 hours, 3,995 cycles
- System (JASC): 2300 · Communications System
- Part: Unknown
- Condition: Malfunctioned
- Location: Nr 2 Comm
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING EARLY CRUISE, COM 1 WAS MAKING HIGH PITCHED NOISE, UNABLE TO TRANSMIT OR RECEIVE. SWITCHED TO COM 2 AND EVERYTHING WORKED NORMAL UNTIL ABOUT 2 MINUTES LATER WHEN A LOUD TICKING NOISE CAME OVER THE COM FOLLOWED BY CHIMES OF THE CABIN CALL BUTTON AND EMERGENCY CALL BUTTON GOING OFF.  FLIGHT ATTENDANTS TRIED TO CALL VIA CALL BUTTON, AND WERE UNABLE TO COMMUNICATE VIA INTERPHONE AND PA SYSTEM WAS INOP. CREW THEN TRIED COM 3 AND IT WAS UNABLE TO TRANSMIT OR RECEIVE.  CREW WAS ABLE TO REGAIN COMMUNICATION WITH ATC A FEW TIMES FOR A SHORT PERIOD OF TIME; TOLD ATC OUR INTENTIONS TO CONTINUE TO ORD AND COMMUNICATE VIA ACARS.  LANDED WITHOUT INCIDENT.  MAINTENANCE ISOLATED ISSUE TO COM 2 AND DEFERRED.
